Alert archive / Alabama / Tornado Warnings in 2014
Tornado Warning 37, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Oct 13, 2014, 7:24 PM CDT for Colbert County, Lauderdale County, Alabama. It was in force for 17 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 13, 2014, 7:24 PM CDT (00:24 UTC)
- Expired
- Oct 13, 2014, 7:41 PM CDT
- In force
- 17 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
Counties Colbert County, AL, Lauderdale County, AL
The radar
The Columbus AFB radar (KGWX), 125 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 13, 7:25 PM CDT | TSTM WND DMG | 4 S Florence, AL | TREE DOWN ON A HOUSE AT EAST 4TH STREET AND HIGH STREET. |
| Oct 13, 7:28 PM CDT | TSTM WND DMG | 3 S Florence, AL | POWERLINE DOWN ON VEHICLE AT 2ND ST. |
| Oct 13, 7:28 PM CDT | TSTM WND DMG | 4 S Florence, AL | TREES DOWN ON MOSS AVE. SIZE OF TREES UNKNOWN. |
| Oct 13, 7:29 PM CDT | TSTM WND DMG | 5 Ssw Florence, AL | TREE DOWN ON VEHICLE ON EAST 4TH STEET. |
| Oct 13, 7:29 PM CDT | TORNADO 1 | 5 Ssw Florence, AL | *** 1 INJ *** EF-1 TORNADO WITH PEAK WIND OF 105 MPH, PATH LENGTH OF 3.5 MILES, AND MAXIMUM PATH WIDTH OF 200 YARDS. |
| Oct 13, 7:30 PM CDT | TSTM WND DMG | 4 S Florence, AL | TREES DOWN ON POWERLINES ON BILLY BOWLING BLVD. |
| Oct 13, 7:30 PM CDT | TSTM WND DMG | 5 Ssw Florence, AL | NUMEROUS TREES DOWN WITHIN THE TUSCUMBIA AREA. |
| Oct 13, 7:38 PM CDT | TSTM WND DMG | Killen, AL | THE PUBLIC REPORTED DAMAGE TO A SHED AND TREES KNOCKED DOWN IN KILLEN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 13, 3:37 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 187 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1109 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 389 m²/s²
- 0-3 km storm-relative helicity
- 568 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
820
WFUS54 KHUN 140024
TORHUN
ALC033-077-140100-
/O.NEW.KHUN.TO.W.0037.141014T0024Z-141014T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
724 PM CDT MON OCT 13 2014
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* TORNADO WARNING FOR...
EAST CENTRAL COLBERT COUNTY IN NORTHWESTERN ALABAMA...
EASTERN LAUDERDALE COUNTY IN NORTHWESTERN ALABAMA...
* UNTIL 800 PM CDT
* AT 724 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED
OVER SHEFFIELD...AND MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
FLORENCE...MUSCLE SHOALS...SHEFFIELD...TUSCUMBIA...KILLEN...
LEXINGTON...ST. FLORIAN...UNDERWOOD-PETERSVILLE...ANDERSON AND
WHITEHEAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW.
&&
LAT...LON 3477 8785 3500 8758 3500 8734 3490 8724
3466 8773
TIME...MOT...LOC 0024Z 231DEG 38KT 3476 8775
$$
152 follow-up statements
532
WWUS54 KHUN 140034
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
734 PM CDT MON OCT 13 2014
ALC033-140043-
/O.CAN.KHUN.TO.W.0037.000000T0000Z-141014T0100Z/
COLBERT AL-
734 PM CDT MON OCT 13 2014
...THE TORNADO WARNING FOR EAST CENTRAL COLBERT COUNTY IS
CANCELLED...
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED NORTH
OUT OF COLBERT COUNTY. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3500 8758 3500 8734 3490 8724 3481 8746
3481 8748 3483 8753 3482 8759 3481 8759
3480 8761 3480 8762 3488 8772
TIME...MOT...LOC 0033Z 223DEG 55KT 3488 8761
$$
ALC077-140100-
/O.CON.KHUN.TO.W.0037.000000T0000Z-141014T0100Z/
LAUDERDALE AL-
734 PM CDT MON OCT 13 2014
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTHEASTERN LAUDERDALE COUNTY...
AT 733 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED OVER ST.
FLORIAN...OR JUST NORTHEAST OF FLORENCE...MOVING NORTHEAST AT 65 MPH.
LOCATIONS IMPACTED INCLUDE...
FLORENCE...KILLEN...LEXINGTON...ST. FLORIAN...
UNDERWOOD-PETERSVILLE...ANDERSON...WHITEHEAD...CENTER STAR...ELGIN
AND KINGTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW!
&&
LAT...LON 3500 8758 3500 8734 3490 8724 3481 8746
3481 8748 3483 8753 3482 8759 3481 8759
3480 8761 3480 8762 3488 8772
TIME...MOT...LOC 0033Z 223DEG 55KT 3488 8761
$$
15784
WWUS54 KHUN 140041
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
741 PM CDT MON OCT 13 2014
ALC077-140050-
/O.CAN.KHUN.TO.W.0037.000000T0000Z-141014T0100Z/
LAUDERDALE AL-
741 PM CDT MON OCT 13 2014
...THE TORNADO WARNING FOR NORTHEASTERN LAUDERDALE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER APPEARS TO BE CAPABLE OF PRODUCING A TORNADO.
THEREFORE THE WARNING HAS BEEN CANCELLED. UNCOMFIRMED REPORTS OF
DAMAGE ARE STARTING TO FILTER IN FROM NORTHERN COLBERT COUNTY FROM
EARLIER WITH THIS STORM.
LAT...LON 3500 8758 3500 8734 3490 8724 3481 8746
3481 8748 3483 8753 3482 8759 3481 8759
3480 8761 3480 8762 3488 8772
TIME...MOT...LOC 0039Z 231DEG 38KT 3493 8753
$$
15What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Oct 13, 6:47 PM CDT, 37 minutes earlier.
Area forecast discussion, Oct 13, 6:47 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
647 PM CDT MON OCT 13 2014
.UPDATE...
FOR 00Z TAFS
&&
.SYNOPSIS...
/ISSUED 342 PM CDT MON OCT 13 2014/ BEEN RESPONSIBLE FOR THE
DEVELOPMENT OF A SEVERE QLCS EDGING CLOSER TO THE TN VALLEY THIS
AFTERNOON AHEAD OF A STRONG COLD FRONT. BEHIND THIS DEEP TROUGH, AN
AMPLIFIED RIDGE IS BUILDING OVER THE ROCKIES.
DISCRETE SUPERCELLS AND THUNDERSTORM CLUSTER HAVE DEVELOPED TO THE
SOUTH OF INTERSTATE 20 WHICH ARE EXHIBITING DEEP UPDRAFTS AND
POTENTIAL FOR DAMAGING WINDS. THESE WILL LIKELY BEGIN TO AFFECT THE
TN VALLEY PRIOR TO THE ARRIVAL OF THE SQUALL LINE AHEAD OF THE FRONT.
SL.77
&&
.DISCUSSION...
/ISSUED 342 PM CDT MON OCT 13 2014/
THE TIMING OF THE APPROACHING QLCS HAS DEFINITELY BEEN DIFFICULT TO
PREDICT OVER THE PAST FEW DAYS, BUT IT APPEARS THAT HRRR/RAP/WRF
HAVE A BETTER HANDLE WITH THIS SEVERE QLCS AND THE DEEP CONVECTION
TO THE SOUTH. WIND SHEAR HAS INCREASED THROUGHOUT THE DAY WITH
MODEST INSTABILITY OBSERVED ON MORNING SOUNDINGS. MORE SPECIFIC ON
THE WIND SHEAR EXPECTED THIS AFTERNOON AND EARLY THIS EVENING, 0-3
KM SRH IS BETWEEN 200-300 M2/S2 WITH HIGHER VALUES TONIGHT (500-600
M2/S2 BY 01-06Z), WHILE BULK SHEAR (0-6 KM) INCREASES TO 40-60 KTS-
GRADUALLY SPREADING EAST OVERNIGHT. THE HIGHEST VALUES ARE LOCATED
OVER NW AL INITIALLY. THE INCREASE IN WIND SHEAR IS LIKELY DUE IN
PART TO THE ORIENTATION OF THE TROUGH AS IT MOVES EAST AS IT APPEARS
THE SOUTHERN FLANK PUSHES NORTHEAST AND BECOMES NEGATIVELY TILTED
ACROSS E LA/W MS BTWN 01-07Z. THIS MAY ALSO HAVE THE EFFECT OF
ACCELERATING THE LINE EASTWARD IN ADDITION TO INCREASING/MAINTAINING
THE STRONG WIND SHEAR. THE STRONG WINDS INDUCED BY THE APPROACHING
SYSTEM HAS ALSO NECESSITATED KEEPING THE WIND ADVISORY IN EFFECT FOR
SUSTAINED WINDS RISING BETWEEN 15-25 MPH AND GUSTS UP TO 35 MPH
LIKELY.
REGARDING INSTABILITY, THE MODEL PROGS THE HIGHEST INSTABILITY TO
OCCUR DURING PEAK HEATING THIS AFTERNOON AND EVENING WITH MUCAPES
RISING CLOSE TO 2000 J/KG BEFORE FALLING OFF OVERNIGHT.
THE STRONG LLJ (40-50 KTS FROM THE SOUTH) IN CONJUNCTION WITH A
SCATTERED TO BROKEN CLOUD DECK ACROSS THE AREA HAS ALREADY RESULTED
IN A WARM/MOIST ENVIRONMENT AND UNSTABLE ENVIRONMENT ACROSS THE TN
VALLEY. THIS UNSTABLE ENVIRONMENT WILL ALSO PLAY A PART IN
SUSTAINING DEEP CONVECTION THROUGH THIS AFTERNOON AND THIS EVENING.
HOWEVER, DESPITE THE DECREASE IN SENSIBLE HEATING/INSTABILITY,
ELEVATED INSTABILITY AND THE ALREADY STRONGLY SHEARED ENVIRONMENT
WILL STILL TRANSLATE TO A HIGH LIKELIHOOD FOR DAMAGING WING GUSTS AND
TORNADOES ALONG THE QLCS TONIGHT. THOUGH THE FRONT IS LAGGING BEHIND
THIS QLCS, EXPECTING IT TO BEGIN MOVING RAPIDLY THIS EVENING AND
TONIGHT IMPACTING THE TN VALLEY BTWN 07-12Z EARLY TUESDAY MORNING.
AN ADDITIONAL CONSIDERATION IS THAT DUE TO THE HEAVY RAINFALL WE
HAVE RECEIVED OVER THE PAST FEW DAYS AND WITH THE ADDITIONAL 2-3
INCHES EXPECTED, THE AREA IS RIPE FOR FLASH FLOODING WHICH COULD BE
ESPECIALLY DANGEROUS DURING THE OVERNIGHT PERIOD. THUS, THE FLASH
FLOOD WATCH HAS BEEN RETAINED THROUGH THE OVERNIGHT.
AS A RESULT OF THIS CURRENT ANALYSIS AND MODEL PROGS, HAVE MADE SOME
ADJUSTMENTS TO THE TIMING AND PASSAGE OF THE SUPERCELLS/CLUSTERS AND
QLCS AND MAINTAINED THE THREATS SEVERE WORDING THROUGH THIS EVENING
AND OVERNIGHT. RIGHT NOW, THE SUPERCELLS/CLUSTERS FROM THE SOUTH
SHOULD IMPACT PORTIONS OF NORTH ALABAMA BETWEEN 5-8PM. THEN, THE
QLCS/SQUALL LINE SHOULD IMPACT NORTHWEST ALABAMA BY 5-9PM,
INTERSTATE 65 CORRIDOR BY 8PM-1AM, AND NORTHEAST ALABAMA BY 1AM-5AM.
ONCE THE FROPA OCCURS, SOME POST-FRONTAL SHOWERS/STORMS ARE POSSIBLE
BUT SHOULD QUICKLY DIMINISH IN INTENSITY. DID KEEP SHOWERS IN THE
FORECAST FOR TUESDAY AND TUESDAY NIGHT BEHIND THE FRONT MAINLY DUE
TO THE SOUTHERN FLANK OF THE TROUGH BECOMING QUASI-CUTOFF FROM THE
PREVAILING FLOW AND SPINNING OVER THE MID MS AND OH RIVER VALLEYS.
KEPT MOSTLY CLOUDY CONDITIONS FOR MOST OF THE DAY ON TUESDAY WITH
MUCH COOLER DAYTIME HIGHS (UPPER 60S) DUE TO THIS SCENARIO.
OVERNIGHT LOWS ON TUESDAY NIGHT WILL THEN BE NOTICEABLY COOLER IN THE
40S. OTHERWISE, A COMPLETE CLEARING MAY NOT OCCUR UNTIL WEDNESDAY AND
THEN DRY AND CLOSE TO SEASONABLE TEMPERATURES SHOULD OCCUR THROUGH
FRIDAY. THERE IS EVIDENCE OF A REINFORCING COLD FRONT ON FRIDAY NIGHT
INTO SATURDAY WHICH SHOULD BE A DRY FRONT BUT THERE IS SOME
INDICATION THAT ENOUGH MOISTURE MAY RESULT IN SOME SHOWER ACTIVITY
BUT DID NOT MAKE ANY ADJUSTMENTS TO THAT FORECAST AT THIS TIME.
SL.77
&&
.AVIATION...
FOR 00Z TAFS...A LINE OF SHRA/TSRA ALONG THE AL/MS BORDER HAS WEAKEN
CONSIDERABLY ATTM. HOWEVER THERE COULD BE SOME MORE STORM REDEVELOPMENT
LATER THIS EVENING DUE TO A 50 KT LLJ AHEAD OF THE LINE OF STORMS.
THE ACTUAL SFC CDFNT WAS STILL ACROSS WRN AR. THUS WILL KEEP TSRA IN
TAFS THRU 04Z/05Z. AFTER 05Z WILL KEEP SHRA IN TAFS AS THE CDFNT
CONTINUES TO SLOWLY MOVE TOWARDS THE TN VALLEY OVERNIGHT. THE CDFNT
WILL PASS THRU KMSL ARND 12Z AND KHSV BY 14Z. HOWEVER WINDS BEHIND
THE CDFNT WILL STILL BE FROM THE SW. PCPN WILL TAPER OFF BY 21Z/22Z
ACROSS THE TAF SITES...HOWEVER MORE WRAP ARND SHOWERS WILL BE
POSSIBLE AFTER 00Z TUESDAY NIGHT.
07
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 7 AM CDT TUESDAY FOR ALZ001>010-016.
FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR ALZ001>010-016.
TN...WIND ADVISORY UNTIL 7 AM CDT TUESDAY FOR TNZ076-096-097.
FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR TNZ076-096-097.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.Hazardous weather outlook, Oct 13, 6:36 PM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 636 PM CDT MON OCT 13 2014 ALZ001>010-016-TNZ076-096-097-141100- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 636 PM CDT MON OCT 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... A COLD FRONT WILL APPROACH THE TENNESSEE VALLEY FROM THE WEST TONIGHT. AHEAD OF THE FRONT...A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL ADVANCE SLOWLY ACROSS THE REGION THROUGH THIS EVENING AND INTO INTO THE OVERNIGHT HOURS. THE PRIMARY THREAT WITH THESE STORMS WILL BE DAMAGING WINDS AND VERY HEAVY RAINFALL. A BRIEF TORNADO ALSO CANNOT BE RULED OUT. IN ADDITION...A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE REGION THROUGH 7 AM TUESDAY FOR SUSTAINED WINDS OF 20 TO 25 MPH AND FREQUENT GUSTS TO 35 MPH. A FLASH FLOOD WATCH IS ALSO IN EFFECT FOR ALL COUNTIES DUE TO RECENT HEAVY RAINFALL AND THE ADDITIONAL RAINFALL ANTICIPATED THROUGH EARLY TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE THREAT FOR STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL PERSIST THROUGH EARLY TUESDAY...MAINLY FOR LOCATIONS EAST OF INTERSTATE 65. A FLASH FLOOD WATCH WILL ALSO REMAIN IN EFFECT FOR THE ENTIRE FORECAST AREA THROUGH 1 PM TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS ANTICIPATED THROUGH THIS EVENING. THE NEED FOR ACTIVATION WILL DIMINISH FROM WEST TO EAST LATE TUESDAY MORNING.
In the hours before
Local storm report, Oct 13, 6:42 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
642 PM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM TSTM WND DMG 6 NNW MOULTON 34.56N 87.34W
10/13/2014 LAWRENCE AL EMERGENCY MNGR
TREES DOWN ON COUNTY ROAD 242 NEAR AL 157
&&
BCCLocal storm report, Oct 13, 6:47 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
647 PM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM TSTM WND DMG DANVILLE 34.41N 87.08W
10/13/2014 MORGAN AL TRAINED SPOTTER
MULTIPLE TREES AND POWERLINES WERE REPORTED DOWN.
0438 PM TSTM WND DMG SOMERVILLE 34.47N 86.80W
10/13/2014 MORGAN AL TRAINED SPOTTER
MULITPLE TREES AND POWERLINES WERE REPORTED DOWN.
0442 PM TSTM WND DMG PRICEVILLE 34.52N 86.89W
10/13/2014 MORGAN AL TRAINED SPOTTER
MUTIPLE TREES AND POWERLINES WERE REPORTED DOWN.
0448 PM TSTM WND DMG TRINITY 34.61N 87.09W
10/13/2014 MORGAN AL TRAINED SPOTTER
MUTIPLE TREES AND POWERLINES DOWN IN THE TRINITY AREA.
&&
KWEBERLocal storm report, Oct 13, 6:49 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
649 PM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 5 SSE DECATUR 34.50N 86.97W
10/13/2014 MORGAN AL LAW ENFORCEMENT
TREE DOWN ON POWER LINES ALONG US 31 NEAR THE DECATUR
CITY LIMITS
&&
BCCLocal storm report, Oct 13, 7:08 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
708 PM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM TSTM WND DMG 2 ENE ATHENS 34.80N 86.93W
10/13/2014 LIMESTONE AL PUBLIC
TREE DOWN ON A CARPORT AND HOUSE NEAR THE CORNER OF
LINDSAY LN AND NICK DAVIS RD EAST OF ATHENS. RELAYED VIA
TWITTER.
&&
BCCLocal storm report, Oct 13, 7:13 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
713 PM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM TSTM WND GST 6 E ATHENS 34.80N 86.86W
10/13/2014 E60 MPH LIMESTONE AL TRAINED SPOTTER
ESTIMATED 55-60 MPH WINDS. SHUTTERS RIPPED OFF NEARBY
HOUSE.
&&
BCCSpecial weather statement, Oct 13, 7:17 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
717 PM CDT MON OCT 13 2014
ALZ001>004-140100-
LAUDERDALE AL-LAWRENCE AL-COLBERT AL-FRANKLIN AL-
717 PM CDT MON OCT 13 2014
...SIGNIFICANT WEATHER ADVISORY FOR LAUDERDALE...CENTRAL LAWRENCE...
SOUTHEASTERN COLBERT AND EASTERN FRANKLIN COUNTIES UNTIL 800 PM
CDT...
AT 717 PM CDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
UNDERWOOD-PETERSVILLE TO NEAR PHIL CAMPBELL...AND MOVING NORTHEAST AT
55 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FLORENCE...MUSCLE SHOALS...RUSSELLVILLE...SHEFFIELD...TUSCUMBIA...
ROGERSVILLE...PHIL CAMPBELL...KILLEN...TOWN CREEK AND LITTLEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE PARENT THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3501 8777 3500 8728 3481 8723 3479 8726
3477 8728 3476 8726 3476 8722 3457 8717
3431 8774 3492 8786
TIME...MOT...LOC 0017Z 224DEG 47KT 3489 8781 3441 8772
15The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 7:17 PM CDT | Special Weather Statement | HUN | Colbert, Lauderdale, Lawrence | 43 min |
| Oct 13, 7:42 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lawrence | 33 min |
| Oct 13, 7:50 PM CDT | Tornado Warning | HUN | Colbert, Lawrence | 25 min |
| Oct 13, 8:06 PM CDT | Tornado Warning | HUN | Lauderdale, Lawrence, Limestone | 24 min |
| Oct 13, 8:30 PM CDT | Special Weather Statement | HUN | Limestone, Morgan | 30 min |
| Oct 13, 8:36 PM CDT | Special Weather Statement | HUN | Cullman | 39 min |
| Oct 13, 8:47 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence, Morgan | 28 min |
| Oct 13, 8:58 PM CDT | Special Weather Statement | HUN | Cullman | 32 min |
| Oct 13, 9:22 PM CDT | Special Weather Statement | HUN | Madison, Morgan | 23 min |
| Oct 13, 9:40 PM CDT | Special Weather Statement | HUN | Madison | 35 min |
| Oct 13, 9:59 PM CDT | Flash Flood Warning | HUN | Limestone | 4 hr |
| Oct 13, 10:04 PM CDT | Special Weather Statement | HUN | Marshall | 41 min |
| Oct 13, 10:23 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison, Marshall | 37 min |
| Oct 13, 11:07 PM CDT | Special Weather Statement | HUN | DeKalb, Jackson | 38 min |
| Oct 13, 11:43 PM CDT | Special Weather Statement | HUN | DeKalb | 47 min |
| Oct 14, 12:32 AM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 28 min |
| Oct 14, 1:12 AM CDT | Flash Flood Warning | HUN | DeKalb, Jackson | 3 hr |
| Oct 14, 2:00 AM CDT | Areal Flood Warning | HUN | Limestone, Madison, Morgan | 3 hr |
| Oct 14, 3:57 AM CDT | Areal Flood Warning | HUN | DeKalb, Jackson | 6 hr |
| Oct 14, 5:34 AM CDT | Special Weather Statement | HUN | Madison | 41 min |
| Oct 14, 5:56 AM CDT | Areal Flood Warning | HUN | Madison | 3 hr |
| Oct 14, 6:17 AM CDT | Special Weather Statement | HUN | Jackson | 43 min |
Nearby
Tornado Warnings in Alabama, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.